Social Anxiety Support Forum banner
1 - 19 of 19 Posts

· Memorial Profile
Joined
·
38,514 Posts
Commonly known by the brand name Buspar, it's allegedly a tranquilizer -- though a majority of those who have tried it would say it's a sugar pill. I tried it years ago and I'd say it's definitely a sugar pill. The only positive thing I can say about Buspar is that it produced no side effects, but then sugar pills don't either. I can't think of any psych med that is more commonly deemed useless than Buspar.

Some think it *may* be useful in augmenting other meds, but as my psychiatrist put it "It's pretty much useless on its own". Well, I found it to be totally useless when used to augment the 10 mg of Xanax I take daily.

Buspar's only claim to fame is that it's "non-addictive" and have zero abuse potential. Keep in mind we live in a world where this attribute is often deemed vastly more important than efficacy, or lack thereof.

Back before the patent expired several years ago it was heavily marketed as the "non-addictive" alternative to benzos. A perfect drug for docs too afraid to prescribe a controlled substance.
 

· Registered
Joined
·
2,404 Posts
On it's on completely useless for SA, and there are no studies showing it works for that indication. Might be useful to augment SSRIs in treatment resistant Major Depression, but a big study found out Wellbutrin XL is probably the better choice for that.
 

· Registered
Joined
·
1 Posts
Buspirone is crap!

I HAVE BEEN TAKING BUSPAR NOW FOR O LETS SEE ABOUT 2 YRS AND YET MY ANXIETY SYMPTOMS ARE CONTINUING TO GET WORSE...NOT TO MENTION MY DOC. WON'T LISTEN TO ME...I AM IN NEED OF SEEING A PSYCH FOR MY DISORDER...BUT I FEEL LIKE I GOT A BUILDING SITTIN ON MY CHEST AND THE TENSION THAT BUILDS IN MY WHOLE BODY GETS TO BE UNBEARABLE AT TIMES!
MY DR HAS ME ON PRESTIQ AND THIS BUSPAR..I BEEN TAKIN PRESTIQ FOR ABOUT 3 OR 4 MONTHS AND STILL NO POS RESULTS...I BEEN STEADILY GAININ WEIGHT...IT IS REALLY BAD...NOT TO MENTION I HAVE TRIED...CELEX, ZOLOFT,LEXAPRO, WELLBUTRIN, EFFEXOR, CYMBALTA, XANAX--THIS WAS THE ONLY THING THAT HAS HELPED ME FEEL NE RELIEF IN 10 YRS...BUT SINCE IT IS HABBIT FORMING I CAN'T USE IT! NO REASON..I AM NOT AN ADDICT BY NE MEANS! WTF EVER...SO IF U HAVE ANY INPUT ON THAT LET ME KNOW! BUT AS I SAID BUSPAR ISN'T WORKING FOR ME! NOT NE LONGER AND HASN'T BEEN FOR ABOUT THE LAST YR...THE DOC JUST WANTS ME TO STAY ON IT AND PLAY WITH MY SSRI'S...I AM SUPER DONE AND TIRED OF IT!
:mum
 

· Registered
Joined
·
2,404 Posts
Throw away the Buspar and if your Doc denies to then throw him away too. You tried enough SSRIs/SNRIs. You may trial Lyrica, Klonopin or an MAOI (but this Doc won't give you Nardil or Parnate).
 

· Registered
Joined
·
87 Posts
Buspar is a joke, I seen a doc a month ago and then seen him on a followup today and told him my panic attacks, anxiety and even my breathing was getting worse. He told me to just take the 5mg 2x a day instead of the 5mg 3x a day because the dose might be too STRONG :haha
I said I wanted something else to help with the depression as well so now i'm to taper off slow until they are gone. He wrote me a prescription for 0.5 mg Ativan for 3x a day. He also recommended me to see a psychiatrist and left :hide

I always hated doctors as a kid and after today that hasn't changed.

I seen a psych 5 years ago and the guy said I had ADD and depression so he gave me Strattera and Remeron. I couldn't pee and all I did was eat and get fat and I still had Social and GAD. I ended up leaving after a few sessions and never went back again.
 

· Banned
Joined
·
115 Posts
I took some of this Buspar drug. It makes you feel different but not less anxious.

For me it gave me the brain shocks. It reminded me of a bad SSRI withdrawal but these were the effects rather than withdrawal!!!

I agree with Mr. Shy in that Xanax works better than this Buspar drug. I take a weak dose of Xanax such as .75mg/day and it still helps me function much better.

Xanax does seem to be addictive but alls you need is a bit of self control and you will be fine. The main part of the addictive nature seems to be in its ability to fight anxiety. I find the psychological need to be greater than the physical need for the pill.

I think physical addiction to the benzos is much worse. I was physically dependent on 4mg Klonopin and it was hard to withdraw but I was determined and I have done it.
 

· Registered
Joined
·
2,404 Posts
There's no reason why it shouldn't.
 

· Registered
Joined
·
1 Posts
Hey guys, I see that this is an old thread but I'll add my experience here. Buspar really disappointed me because it seemed to work really well at first, as an adjunct to Prozac 60 mg. Eventually, maybe because I took a high dose and because Prozac was also at a high dose, I absolutely became a zombie. My whole life, a great interest of mine has been music, but on this combination of meds the impulse to listen to music was gone, and even when I heard music I couldn't care at all. Even after lowering my Buspar dose, it continued to make me tired all the time and I gained a good 60 pounds in 6 months (again, some of it could have been Prozac but I dunno since I'd been on Prozac for a year before this, and hadn't gained weight.)

I hate when people post trying to scare other people away from a medicine, so that's not what I'm trying to do. Long story short, it was a great help in the beginning, but fizzed out until it wasn't worth it.
 

· Your Average Misanthrope
Joined
·
17 Posts
I've been taking Buspar for about 6 days. It gives me strange pangs way down in my lower intestines...kind of interesting. Other than that and a bit of nausea when I first take it (I have a gastro disease currently in the process of being treated), it's working well. I feel unusually happy about doing mundane tasks. I was prescribed the Buspar with Xanax and Abilify because my anxiety is so severe, but so far, all I can take is the Buspar. Supposedly my insurance company "has to approve" the Xanax. All this BS over benzos and addictions. I get it, and totally warranted in many cases, but in my case, I really need the stuff and do not abuse it. I've never abused it. I am anxious to see how the Xanax and Buspar will work together. I am feeling much less jittery and edgy in general, but the Xanax will help to calm my brain!
 

· Down the rabbit hole
Joined
·
4,531 Posts
Yeah the Xanax will probly make you drowsy...

Abuse potential... Well it sucks it's like the lowest a stoner will go, sniffing glue is over it.

Addiction well if you repeat the use that can happen... Potentiallity= Low compared to Nicotine.
 

· Registered
Joined
·
69 Posts
This was the first medication I was put on for anxiety and it was a horrible experience. About 10 minutes after taking it, I had to lay down for three hours because I was extremely dizzy and nauseous and I had a horrible migraine. I tried again later on with half the dosage and had the same thing happen for 30 minutes. Moreover, the meds did the exact opposite of what they were supposed to do and made me like three times more anxious than I already was. I stopped taking it after the second time I tried the half-dose.
 

· baclofen enthusiast
Joined
·
2,748 Posts
why does drugs.com report the interaction between buspar and ssris as hazardous (red sign) possibly causing serotonin syndrome?
 

· I Am Second
Joined
·
58,989 Posts
All these comments are making more depressed. I've just been put on this. I hope this sh*t works, I can't afford another let down.
 

· Registered
Joined
·
2 Posts
Buspirone is crap!

I HAVE BEEN TAKING BUSPAR NOW FOR O LETS SEE ABOUT 2 YRS AND YET MY ANXIETY SYMPTOMS ARE CONTINUING TO GET WORSE...NOT TO MENTION MY DOC. WON'T LISTEN TO ME...I AM IN NEED OF SEEING A PSYCH FOR MY DISORDER...BUT I FEEL LIKE I GOT A BUILDING SITTIN ON MY CHEST AND THE TENSION THAT BUILDS IN MY WHOLE BODY GETS TO BE UNBEARABLE AT TIMES!
MY DR HAS ME ON PRESTIQ AND THIS BUSPAR..I BEEN TAKIN PRESTIQ FOR ABOUT 3 OR 4 MONTHS AND STILL NO POS RESULTS...I BEEN STEADILY GAININ WEIGHT...IT IS REALLY BAD...NOT TO MENTION I HAVE TRIED...CELEX, ZOLOFT,LEXAPRO, WELLBUTRIN, EFFEXOR, CYMBALTA, XANAX--THIS WAS THE ONLY THING THAT HAS HELPED ME FEEL NE RELIEF IN 10 YRS...BUT SINCE IT IS HABBIT FORMING I CAN'T USE IT! NO REASON..I AM NOT AN ADDICT BY NE MEANS! WTF EVER...SO IF U HAVE ANY INPUT ON THAT LET ME KNOW! BUT AS I SAID BUSPAR ISN'T WORKING FOR ME! NOT NE LONGER AND HASN'T BEEN FOR ABOUT THE LAST YR...THE DOC JUST WANTS ME TO STAY ON IT AND PLAY WITH MY SSRI'S...I AM SUPER DONE AND TIRED OF IT!
:mum
 
1 - 19 of 19 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top